Alert archive / Maine / Gale Warnings in 2014
Gale Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 24, 2014, 3:15 AM EST. It took effect at Jan 25, 2014, 9:00 AM EST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 3:15 AM EST (08:15 UTC)
- In effect from
- Jan 25, 2014, 9:00 AM EST
- Expired
- Jan 27, 2014, 12:38 AM EST
- In force
- 40 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS71 KCAR 240815 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 315 AM EST FRI JAN 24 2014 ANZ050>052-242100- /O.NEW.KCAR.GL.W.0008.140125T1400Z-140126T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 315 AM EST FRI JAN 24 2014 ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY. * WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
12 follow-up statements
757 WHUS71 KCAR 242028 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 328 PM EST FRI JAN 24 2014 ANZ050>052-250430- /O.NEW.KCAR.UP.Y.0002.140124T2028Z-140125T0900Z/ /O.CON.KCAR.GL.W.0008.140125T1400Z-140126T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 328 PM EST FRI JAN 24 2014 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. * FREEZING SPRAY...FREEZING SPRAY CONTINUES THROUGH TONIGHT WITH ICING RATES OF UP TO .25 INCHES PER HOUR OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
182 WHUS71 KCAR 242311 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 611 PM EST FRI JAN 24 2014 ANZ050>052-250715- /O.CON.KCAR.UP.Y.0002.000000T0000Z-140125T0900Z/ /O.CON.KCAR.GL.W.0008.140125T1400Z-140126T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 611 PM EST FRI JAN 24 2014 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. * FREEZING SPRAY...FREEZING SPRAY CONTINUES THROUGH TONIGHT WITH ICING RATES OF UP TO .25 INCHES PER HOUR OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORTON
265 WHUS71 KCAR 250234 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 934 PM EST FRI JAN 24 2014 ANZ050>052-251045- /O.CON.KCAR.UP.Y.0002.000000T0000Z-140125T0900Z/ /O.CON.KCAR.GL.W.0008.140125T1400Z-140126T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 934 PM EST FRI JAN 24 2014 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. * FREEZING SPRAY...FREEZING SPRAY CONTINUES THROUGH TONIGHT WITH ICING RATES OF UP TO .25 INCHES PER HOUR OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
347 WHUS71 KCAR 250807 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EST SAT JAN 25 2014 ANZ050>052-252100- /O.CAN.KCAR.UP.Y.0002.000000T0000Z-140125T0900Z/ /O.CON.KCAR.GL.W.0008.140125T1400Z-140126T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 307 AM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FREEZING SPRAY ADVISORY. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
666 WHUS71 KCAR 251943 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 243 PM EST SAT JAN 25 2014 ANZ050>052-260345- /O.EXT.KCAR.GL.W.0008.000000T0000Z-140126T2200Z/ /O.NEW.KCAR.UP.Y.0003.140126T1500Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 243 PM EST SAT JAN 25 2014 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST SUNDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 12 TO 17 FEET. * FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
035 WHUS71 KCAR 260201 AAA MWWCAR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 901 PM EST SAT JAN 25 2014 ANZ050>052-261015- /O.CON.KCAR.GL.W.0008.000000T0000Z-140126T2200Z/ /O.CON.KCAR.UP.Y.0003.140126T1500Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 901 PM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 11 TO 16 FEET. * FREEZING SPRAY...FREEZING SPRAY EXPECTED ON SUNDAY WITH ICING RATES OF UP TO 0.25 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ HEWITT
976 WHUS71 KCAR 260914 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 414 AM EST SUN JAN 26 2014 ANZ050>052-262100- /O.CON.KCAR.GL.W.0008.000000T0000Z-140126T2200Z/ /O.CON.KCAR.UP.Y.0003.140126T1500Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 414 AM EST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS AROUND 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 10 FEET. * FREEZING SPRAY...FREEZING SPRAY EXPECTED ON SUNDAY WITH ICING RATES OF UP TO 0.25 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ VJN
900 WHUS71 KCAR 261207 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 707 AM EST SUN JAN 26 2014 ANZ050>052-262015- /O.CON.KCAR.GL.W.0008.000000T0000Z-140126T2200Z/ /O.CON.KCAR.UP.Y.0003.140126T1500Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 707 AM EST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 TO 40 KT. SEAS 5 TO 10 FEET. * FREEZING SPRAY...FREEZING SPRAY EXPECTED ON SUNDAY WITH ICING RATES OF UP TO 0.25 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ VJN
762 WHUS71 KCAR 261208 CCA MWWCAR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 708 AM EST SUN JAN 26 2014 ANZ050>052-262030- /O.COR.KCAR.GL.W.0008.000000T0000Z-140126T2200Z/ /O.COR.KCAR.UP.Y.0003.140126T1500Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 708 AM EST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS AROUND 25 KT WITH GUSTS UP TO 35 TO 40 KT. SEAS 5 TO 10 FEET. * FREEZING SPRAY...FREEZING SPRAY EXPECTED ON SUNDAY WITH ICING RATES OF UP TO 0.25 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ VJN
289 WHUS71 KCAR 261950 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 250 PM EST SUN JAN 26 2014 ANZ050>052-270400- /O.EXT.KCAR.GL.W.0008.000000T0000Z-140128T0000Z/ /O.CON.KCAR.UP.Y.0003.000000T0000Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 250 PM EST SUN JAN 26 2014 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. * FREEZING SPRAY...FREEZING SPRAY EXPECTED ON SUNDAY WITH ICING RATES OF UP TO 0.25 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
473 WHUS71 KCAR 270348 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1048 PM EST SUN JAN 26 2014 ANZ050>052-271200- /O.CON.KCAR.GL.W.0008.000000T0000Z-140128T0000Z/ /O.CON.KCAR.UP.Y.0003.000000T0000Z-140127T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1048 PM EST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. * FREEZING SPRAY...FREEZING SPRAY EXPECTED WITH ICING RATES OF UP TO 0.25 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
227 WHUS71 KCAR 270538 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1238 AM EST MON JAN 27 2014 ANZ050>052-271345- /O.CAN.KCAR.GL.W.0008.000000T0000Z-140128T0000Z/ /O.CAN.KCAR.UP.Y.0003.000000T0000Z-140127T0600Z/ /O.NEW.KCAR.GL.W.0009.140127T0600Z-140128T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1238 AM EST MON JAN 27 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 24, 12:59 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 24, 12:59 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1259 AM EST FRI JAN 24 2014 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN FROM THE LATE TONIGHT AND THEN CREST OVER THE AREA LATE FRIDAY AND MOVE EAST FRIDAY NIGHT. LOW PRESSURE WILL APPROACH FRIDAY NIGHT AND TRACK WEST OF THE REGION ON SATURDAY. AN ARCTIC COLD FRONT FOLLOWING THE LOW WILL CROSS THE REGION SATURDAY NIGHT. && .NEAR TERM /THROUGH TODAY/... 1230 AM UPDATE: THE MOST SIG CHG THIS UPDATE WAS RAISING LOWS OVR NE AROOSTOOK COUNTY ALG U.S RTE 1 BY ABOUT 5 DEG F DUE TO A PERSISTENT...RELATIVELY NARROW BAND OF LOW SC CLDNSS FROM THE ST LAWRENCE SEAWAY. IT'S DIFFICULT TO TELL HOW LONG THIS BAND WILL REMAIN IN PLACE...BUT LATEST SAT IMAGERY DOES SHOW IT HOLDING IN PLACE...SO EVEN IF BEGINS BREAKING UP SHORTLY BEFORE DAYBREAK... IT WILL NOT ALLOW MUCH TM FOR TEMPS TO FALL TO PREV FCST LOWS... AND THATS IF SFC WINDS DECOUPLE MORE THAN CURRENT 5 TO 10 MPH SPEEDS WE CURRENTLY HAVE. OTHER CHGS INCLUDE MINOR ADJUSTMENTS TO FCST HRLY CLD CVR AND WINDS INTO FRI MORN. LASTLY...FCST HRLY TEMPS WERE RE-DONE BETWEEN MDNGT OBSVD TEMPS AND THE MODIFIED FCST LOWS AT 7 AM. 942 PM UPDATE: AN AREA OF STRATUS MOVING OFF THE ST LAWRENCE HAS MOVED INTO MUCH OF THE ST JOHN VALLEY AND AS FAR SOUTH AS PRESQUE ISLE PER THE LATEST OBSERVATIONS AND SATELLITE PICTURES. THE STRATUS IS NOT NEARLY AS EXTENSIVE AS IT WAS THIS TIME LAST NIGHT WHEN IT COVERED MUCH OF NORTHERN MAINE. THERE ARE ALSO SOME PATCHES OF HIGHER CLOUDS ACROSS PARTS OF CENTRAL AND DOWNEAST MAINE. THE COLDEST TEMPS ARE CURRENTLY ACROSS THE NORTHWEST VALLEYS OF THE CWA WITH BIG BLACK THE COLD SPOT AT 18 BELOW AS OF 9 PM. A FEW OF THE NORMAL COLD SPOTS ACROSS NW MAINE WILL LIKELY BOTTOM OUT AROUND 30 BELOW. MADE ONLY SOME MINOR ADJUSTMENTS TO THE SKY GRIDS AND TEMPS BASED ON THE LATEST CONDITIONS AND EXPECTATIONS FOR THE REMAINDER OF THE NIGHT. ORGNL DISC: HIGH PRESSURE BEGINS TO BUILD INTO THE AREA FOR TONIGHT WITH SKIES CONTINUING TO STAY MAINLY CLEAR TO AT TIMES PARTLY CLOUDY. WINDS WILL ALSO DIMINISH ALLOWING TEMPERATURES TO BOTTOM OUT IN THE MINUS TEENS AND MINUS 20S ACROSS THE NORTH WITH THE COLDEST READINGS OCCURRING IN THE SHELTERED VALLEY LOCATIONS. EXPECT MINUS SINGLE DIGITS FOR LOWS DOWNEAST. SINCE WINDS WILL BE DIMINISHING OPTED NOT TO GO WITH ANY WIND CHILL HEADLINES FOR TONIGHT. HIGH PRESSURE CRESTS OVER THE AREA FRIDAY WITH MOSTLY SUNNY SKIES AND LIGHTER WINDS COMPARED TO TODAY. TEMPERATURES HOWEVER WILL BE AS COLD IF NOT A FEW DEGREES COLDER WITH HIGHS ONLY AROUND ZERO IN THE NORTH AND IN THE SINGLE DIGITS SOUTH. && .SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/... HIGH PRESSURE WILL BE CRESTING OVER THE AREA LATE FRIDAY. THIS WILL BRING A MOSTLY CLEAR AND COLD EVENING WITH LIGHT WINDS FRIDAY EVENING. A FAST MOVING TROUGH OF LOW PRESSURE AHEAD OF AN ARCTIC COLD FRONT WILL THEN BRING INCREASING CLOUDS FRIDAY NIGHT. SOME LIGHT SNOW MAY SPREAD INTO WESTERN AREAS TOWARD SATURDAY MORNING. LOW PRESSURE LIFTING TO OUR WEST AND NORTH WILL THEN PRODUCE A STRONG SOUTH WIND WITH SNOW ACROSS THE AREA SATURDAY. NORMALLY A LOW TRACKING TO OUR NORTHWEST WOULD PULL WARM AIR IN AND TURN THE SNOW TO RAIN. HOWEVER, ARCTIC AIR IS SO DEEP AND THE LOW MOVING SO FAST THAT IT WILL ONLY BE ABLE TO TURN SNOW OVER TO RAIN ALONG THE COAST. THE REST OF THE AREA WILL SEE SNOW WITH A COUPLE INCHES LIKELY IN MOST AREAS. CURRENT GUIDANCE CONTINUES TO FAVOR MOST OF THE SNOWFALL ALONG THE EASTERN EDGE OF OUR FORECAST AREA NEAR THE NEW BRUNSWICK BORDER WHERE INTENSIFYING LIFT COULD BRING UP TO 3 TO 5 INCHES OF SNOW IN SOME AREAS. SOUNDINGS ARE PROGGED TO BE STEEP AND SOME ENHANCEMENT DUE TO INSTABILITY IS POSSIBLE, ESPECIALLY AS THE FRONT REACHES EASTERN SPOTS WHERE RELATIVELY WARMER AIR FLOWING IN OFF THE WATER WILL ENHANCE INSTABILITY A BIT. SNOW WILL PUSH EAST SATURDAY EVENING AS LOW PRESSURE LIFTING INTO QUEBEC PULLS A STRONG ARCTIC COLD FRONT ACROSS THE AREA. FOLLOWING THE FRONT, TEMPERATURES MAY FALL BELOW ZERO ACROSS THE NORTH DURING THE DAY SUNDAY WITH BITTER COLD WIND CHILLS POSSIBLY REQUIRING WIND CHILL WARNINGS. TEMPS DOWNEAST WILL DROP THROUGH THE SINGLE DIGITS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... OUR FOCUS EARLY NEXT WEEK WILL BE ON A SMALL CLIPPER LOW RAPIDLY TRACKING TOWARD OUR AREA SUNDAY NIGHT. THE LOW WILL BRING INCREASING CLOUDS SUNDAY NIGHT WITH LIGHT SNOW OVERSPREADING THE AREA AFTER MIDNIGHT. THE LOW WILL BE MOVING TOO QUICKLY TO PULL MUCH MOISTURE IN OFF THE OCEAN. SOME LIGHT SNOW IS LIKELY LATE SUNDAY NIGHT INTO EARLY MONDAY AS THE LOW CROSSES THE AREA. AT THIS TIME AMOUNTS LOOK LIKE THEY WILL AVERAGE AN INCH OR TWO ACROSS THE NORTH WITH UP TO THREE OR FOUR INCHES OVER PARTS OF THE INTERIOR DOWNEAST REGION. THE LOW WILL QUICKLY MOVE AWAY INTO THE MARITIMES MONDAY WITH PARTIAL CLEARING LATE IN THE DAY. COLD ARCTIC AIR WILL FOLLOW AS AN UPPER LEVEL TROUGH MOVES THROUGH THE AREA BRINGING COLD AND DRY WEATHER WHICH WILL LAST THROUGH THE MID WEEK PERIOD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: PATCHY STATUS AND MVFR CEILINGS WILL IMPACT KFVE SOUTH TO KPQI AT TIMES TONIGHT...OTHERWISE EXPECT VFR CONDITIONS REGION WIDE THROUGH FRIDAY. SHORT TERM: VFR CONDITIONS FRIDAY NIGHT WILL LOWER TO IFR EARLY SATURDAY MORNING. IFR CONDITIONS IN SNOW ARE EXPECTED SATURDAY INTO SATURDAY EVENING. CONDITIONS WILL IMPROVE TO MVFR LATER SATURDAY NIGHT. MAINLY VFR CONDITIONS ARE EXPECTED SUNDAY. CONDITIONS WILL DROP TO IFR LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING FROM SOUTH TO NORTH AS SNOW SPREADS IN. IFR CONDITIONS IN LIGHT SNOW ARE EXPECTED MONDAY. CONDITIONS SHOULD IMPROVE TO MVFR THEN VFR MONDAY NIGHT AND BE VFR ON TUESDAY. && .MARINE... NEAR TERM: SEAS AND WINDS WILL BE BELOW SCA LEVELS THROUGH FRIDAY HOWEVER WINDS WILL BE JUST STRONG ENOUGH WHEN COMBINED WITH THE ARCTIC AIR OVER THE WATER TO CREATE ISSUES WITH FREEZING SPRAY THROUGH TONIGHT. SHORT TERM: A GALE WILL LIKELY BE NEEDED SATURDAY FOR STRONG SOUTH WINDS. SEAS WILL BUILD OVER 10 FT IN RESPONSE TO THE WINDS. A GALE MAY BE NEEDED SUNDAY FOR STRONG WEST WINDS FOLLOWING THE PASSAGE OF THE ARCTIC FRONT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...VJN SHORT TERM...BLOOMER LONG TERM...BLOOMER AVIATION...VJN/BLOOMER MARINE...VJN/BLOOMER
Hazardous weather outlook, Jan 23, 3:04 PM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 304 PM EST THU JAN 23 2014 MEZ001>006-010-011-015>017-029>032-242015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 304 PM EST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-242015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 304 PM EST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 24, 2:13 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 213 AM EST FRI JAN 24 2014 MEZ001>006-010-241300- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 213 AM EST FRI JAN 24 2014 ...BITTERLY COLD WEATHER TONIGHT...ESPECIALLY OVER THE VALLEYS OF NORTHWEST MAINE... THE COMBINATION OF AN ARCTIC AIR MASS...A CLEAR SKY...AND DIMINISHING WIND WILL SET THE STAGE FOR A FRIGID NIGHT. LOW TEMPERATURES ACROSS NORTHERN MAINE WILL DROP TO 10 TO 20 BELOW...AND LOCALLY AS LOW AS 30 BELOW ACROSS THE ALLAGASH AND WESTERN SAINT JOHN VALLEYS OF NORTHWEST MAINE. FROST BIT AND HYPOTHERMIA ARE LIKELY IN AS SHORT AS 15 TO 30 MINUTES IF YOU ARE EXPOSED TO THESE EXTREMELY COLD TEMPERATURES WITHOUT PROPER PROTECTION. MAKE SURE THAT YOU DRESS WITH SEVERAL LAYERS OF CLOTHES DESIGNED FOR THE EXTREME CONDITIONS. MOST PETS SHOULD BE KEPT INSIDE DURING PERIODS OF EXTREME COLD. REGULAR ACCESS TO CLEAR AND UNFROZEN WATER IS CRITICAL. ROAMING CATS WILL OFTEN SEEK THE WARMTH OF VEHICLE ENGINES...SO BE SURE TO KNOCK ON YOUR VEHICLE HOOD OR HONK THE HORN BEFORE STARTING YOUR VEHICLE. VJN
Special weather statement, Jan 24, 2:16 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 216 AM EST FRI JAN 24 2014 MEZ001>006-010-241300- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 216 AM EST FRI JAN 24 2014 ...BITTERLY COLD WEATHER EARLY THIS MORNING...ESPECIALLY OVER THE VALLEYS OF NORTHWEST MAINE... THE COMBINATION OF AN ARCTIC AIR MASS...A CLEAR SKY...AND DIMINISHING WIND WILL SET THE STAGE FOR A FRIGID EARLY MORNING. LOW TEMPERATURES ACROSS NORTHERN MAINE WILL DROP TO 10 TO 20 BELOW...AND LOCALLY AS LOW AS 30 BELOW ACROSS THE ALLAGASH AND WESTERN SAINT JOHN VALLEYS OF NORTHWEST MAINE. FROST BIT AND HYPOTHERMIA ARE LIKELY IN AS SHORT AS 15 TO 30 MINUTES IF YOU ARE EXPOSED TO THESE EXTREMELY COLD TEMPERATURES WITHOUT PROPER PROTECTION. MAKE SURE THAT YOU DRESS WITH SEVERAL LAYERS OF CLOTHES DESIGNED FOR THE EXTREME CONDITIONS. MOST PETS SHOULD BE KEPT INSIDE DURING PERIODS OF EXTREME COLD. REGULAR ACCESS TO CLEAR AND UNFROZEN WATER IS CRITICAL. ROAMING CATS WILL OFTEN SEEK THE WARMTH OF VEHICLE ENGINES...SO BE SURE TO KNOCK ON YOUR VEHICLE HOOD OR HONK THE HORN BEFORE STARTING YOUR VEHICLE. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:24 AM EST | High Wind Watch | CAR | Hancock, Washington | 18 hr |
| Jan 24, 3:28 PM EST | Heavy Freezing Spray Advisory | CAR | 12 hr | |
| Jan 24, 3:36 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Washington | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.